Alert archive / Arkansas / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Aug 5, 2012, 4:59 AM CDT for Madison County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2012, 4:59 AM CDT (09:59 UTC)
- Expired
- Aug 5, 2012, 5:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 119 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2913 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WWUS84 KTSA 050959
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SUN AUG 5 2012
ARZ002-011-051045-
CARROLL AR-MADISON AR-
459 AM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL AND EASTERN MADISON
AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF MARBLE TO 4 MILES NORTHWEST OF
RED STAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...RED STAR...WEATHERS...OSAGE...
DRYFORK...DELMAR...RUDD...KINGSTON AND MARBLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
3597 9345 3592 9350 3584 9352 3587 9368
3621 9367 3623 9329 3612 9329
TIME...MOT...LOC 0959Z 276DEG 17KT 3617 9354 3591 9356
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:33 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 5, 3:33 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 333 AM CDT SUN AUG 5 2012 .DISCUSSION... COLD FRONT PUSHING THROUGH NORTHEAST OKLAHOMA...CURRENTLY LOCATED NEAR A JAY...OKMULGEE...PURCELL LINE. BAND OF ELEVATED SHOWERS AND THUNDERSTORMS OVER FAR NORTHEAST OKLAHOMA/NORTHWEST ARKANSAS WILL CONTINUE TO SLOWLY DECREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS AS STRONGER UPPER LEVEL DYNAMICS BEGIN TO SHIFT NORTHEAST. A LITTLE BREAK FROM THE HEAT IS EXPECTED BEHIND THE FRONT THIS AFTERNOON WITH HIGH TEMPERATURES MAINLY IN THE MID TO UPPER 90S. GUSTY NORTH WINDS...COUPLED WITH FALLING RH VALUES WILL STILL CREATE AN ELEVATED FIRE DANGER THREAT BY LATE MORNING. FIRE WEATHER CONCERNS WILL CONTINUE INTO THE AFTERNOON HOURS...ESPECIALLY ALONG/NORTH OF INTERSTATE 44...PRIMARILY IN AREAS THAT DID NOT RECEIVE SIGNIFICANT RAINFALL. UPPER RIDGE WILL SLOWLY SHIFT WESTWARD OVER THE NEXT SEVERAL DAYS...HOWEVER 850 MB TEMPERATURES WILL ALSO BEGIN TO WARM...WITH HIGH TEMPERATURES AGAIN PUSHING TRIPLE DIGITS MONDAY AND TUESDAY. WEAK UPPER TROUGH EXPECTED TO DIG INTO THE MID MISSISSIPPI RIVER VALLY WEDNESDAY INTO THURSDAY PROVIDING AT LEAST LOW PRECIPITATION CHANCES. TEMPERATURES BY THIS TIME WILL BE CLOSER TO NORMAL AND CONTINUE THROUGH THE REMAINDER OF THE EXTENDED PERIODS WITH HIGHS GENERALLY IN THE MID TO UPPER 90S. && .PRELIMINARY POINT TEMPS/POPS... TUL 96 66 98 72 / 10 10 0 10 FSM 99 73 101 73 / 20 20 0 10 MLC 100 70 103 71 / 10 10 0 10 BVO 96 60 99 65 / 10 10 0 10 FYV 96 63 96 66 / 20 10 0 10 BYV 91 65 93 68 / 20 10 0 10 MKO 98 68 103 70 / 10 10 0 10 MIO 94 64 99 69 / 10 10 0 10 F10 100 69 102 71 / 0 10 0 10 HHW 101 74 102 75 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....12
Hazardous weather outlook, Aug 4, 5:33 PM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT AUG 4 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 533 PM CDT SAT AUG 4 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTH OF HIGHWAY 412. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... DANGEROUS FIRE WEATHER CONDITIONS WILL CONTINUE INTO THIS EVENING...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MILES AN HOUR WILL SHIFT TO THE NORTH THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. THE NORTH WINDS MAY BRIEFLY GUST TO AROUND 25 MILES AN HOUR JUST BEHIND THE FRONT BEFORE THEY DIMINISH BY LATE EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT ACROSS FAR NORTHEAST OKLAHOMA LATE THIS AFTERNOON. ADDITIONAL STORM DEVELOPMENT WILL REMAIN POSSIBLE THROUGH THIS EVENING AS THE COLD FRONT MOVES SLOWLY SOUTH. THE STRONGEST STORMS WILL PRODUCE LOCALLY DAMAGING DOWNBURST WINDS. THE STORM POTENTIAL WILL DECREASE CONSIDERABLY BY LATE EVENING AS THE ATMOSPHERE STABILIZES. DANGEROUS HEAT INDICES IN THE 105 TO 110 RANGE WILL CONTINUE THROUGH AROUND SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY NORTH OF HIGHWAY 412. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY AND TUESDAY...DANGEROUS HEAT POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE WILL BE A CHANCE FOR ISOLATED AFTERNOON STORMS OVER SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS ON SUNDAY WITH THE FRONT. THE HEAT WILL GRADUALLY RETURN AS THE FRONT WASHES OUT NEXT WEEK...ALTHOUGH IT IS NOT EXPECTED TO BE AS INTENSE AS THIS WEEK. THE FIRE DANGER WILL REMAIN HIGH DUE TO THE ONGOING DROUGHT. ANOTHER WEAK FRONT MAY BRING A CHANCE OF STORMS BY WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Aug 4, 11:27 PM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SAT AUG 4 2012
ARZ001-002-011-050515-
BENTON AR-CARROLL AR-MADISON AR-
1127 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHERN MADISON
AT 1127 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GARFIELD...
MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...WALNUT HILL...BLAND...HILL TOP...GATEWAY...
LARUE...GARFIELD...EUREKA SPRINGS...CABANAL...BEAVER LAKE...BUSCH...
CLIFTY AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3613 9361 3637 9407 3651 9397 3651 9390
3632 9347
TIME...MOT...LOC 0427Z 301DEG 29KT 3641 9391Special weather statement, Aug 4, 11:46 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1146 PM CDT SAT AUG 4 2012
OKZ054>056-061-050530-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
1146 PM CDT SAT AUG 4 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN NOWATA...EASTERN OSAGE...NORTHWESTERN ROGERS AND
WASHINGTON
AT 1147 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF OCHELATA TO HOMINY...MOVING EAST AT 35
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
WATOVA...NEW ALLUWE...TALALA...HOMINY...AVANT...WOLCO...VERA...RAMONA
AND OCHELATA.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3662 9543 3642 9588 3639 9652 3667 9586
3667 9543
TIME...MOT...LOC 0447Z 265DEG 29KT 3663 9584 3643 9633Special weather statement, Aug 5, 4:59 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
459 AM CDT SUN AUG 5 2012
ARZ002-011-051045-
CARROLL AR-MADISON AR-
459 AM CDT SUN AUG 5 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHEASTERN CARROLL AND EASTERN MADISON
AT 459 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHEAST OF MARBLE TO 4 MILES NORTHWEST OF
RED STAR...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...RED STAR...WEATHERS...OSAGE...
DRYFORK...DELMAR...RUDD...KINGSTON AND MARBLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3612 9330 3612 9347 3609 9347 3608 9344
3597 9345 3592 9350 3584 9352 3587 9368
3621 9367 3623 9329 3612 9329
TIME...MOT...LOC 0959Z 276DEG 17KT 3617 9354 3591 9356The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:02 PM CDT | Special Weather Statement | TSA | Nowata | 28 min |
| Aug 4, 8:53 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 52 min |
| Aug 4, 9:12 PM CDT | Special Weather Statement | TSA | Ottawa | 33 min |
| Aug 4, 11:46 PM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Aug 4, 9:26 PM CDT | Special Weather Statement | TSA | Benton | 34 min |
| Aug 4, 10:54 PM CDT | Special Weather Statement | TSA | Benton | 51 min |
| Aug 4, 11:27 PM CDT | Special Weather Statement | TSA | Carroll | 48 min |
Nearby
Special Weather Statements in Arkansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.